What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 28, 5:33 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 28, 5:33 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
533 AM EST Fri Jan 28 2022
.SYNOPSIS...
Snow chances return today followed by mainly dry conditions and
below normal temperatures this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made a few adjustments to POPs based on latest radar, and near term
model trends depicting increased omega/lift and moisture with a
shortwave in SW flow aloft ahead of an approaching cold front.
Previous...Snow expected this today as a cold front crosses the
region. With the front through the region by the afternoon,
temperatures will change little or decrease over the course of the
afternoon. Recent model soundings show deeper moisture than previous
runs, so have bumped up snow amounts slightly with the saturated
layer extending farther into the DGZ. An inch or less is forecast to
the northwest of a line running roughly from Dubois to the SW corner
of PA, and 1-2" (increasing from NW to SE) where light snow will be
more prolonged and orographic lift contributes in the ridges. A few
localized spots of 3+ inches can't be ruled in the ridges. Have
issued a SPS for accumulating snow impacting the morning commute.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
Light sw showers will continue in the southeastern highlands tonight
with a developing east coast low. A more vigorous trough lifts
northeast into the Lower Middle Atlantic. The bulk of the PVA will be
further to the south with most of the production assisted by the
ridges of WV and into PA where another couple inches will be
possible.
Arctic air will once again settle in over the weekend. Wind chill
advisories may be needed.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Dry conditions and a warming trend in temperature is expected
through the period with high pressure in control before precipitation
chances return Wednesday. This period will bring temperatures to
above normal conditions. At this time a mature mid latitude cyclone
will develop by mid week with the potential of some rainfall over the
region. Amounts will need to be ironed in later runs as model
consistency has been quite volatile.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
IFR vsbys in snow are expected to continue this morning, as
shortwave supported lift and moisture move across the Upr OH Vly Rgn
in SW flow aloft ahead of an approaching cdfnt.
Snow should taper off later today as FROPA occurs, and the lead
shortwave support exits ewd. Upr troughing and cold NNW flow should
maintain MVFR cigs for some time this eve before building high pres
and dry advection returns some ports to VFR overnight.
.Outlook...
Restrictions are likely Sun/Sun night with a crossing cdfnt.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Jan 28, 1:36 AM EST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
136 AM EST Fri Jan 28 2022
OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073-
075-WVZ001>004-012-021-509-290645-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
136 AM EST Fri Jan 28 2022
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ007>009-015-016-290645-
Mercer-Venango-Forest-Clarion-Jefferson PA-
136 AM EST Fri Jan 28 2022
This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.
.DAY ONE...Today and tonight.
Apparent temperature values less than -10F will be possible
tonight. A wind chill advisory may be needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ023-074-076-WVZ510>514-290645-
Indiana-Higher Elevations of Westmoreland-
Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
136 AM EST Fri Jan 28 2022
This Hazardous Weather Outlook is for southwest Pennsylvania,
western Pennsylvania and northern West Virginia.
.DAY ONE...Today and tonight.
Apparent temperature values less than -10F will be possible
tonight. A wind chill advisory may be needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Apparent temperature values less than -10F will be possible Saturday
to Sunday morning. A wind chill advisory may be needed.
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 28, 2:03 AM EST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
203 AM EST Fri Jan 28 2022
OHZ059-068-069-PAZ016-021>023-029-031-073>076-WVZ002>004-012-021-
509>514-281200-
Belmont-Noble-Monroe-Jefferson PA-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Martins Ferry, St. Clairsville, Caldwell,
Woodsfield, Punxsutawney, Brookville, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg,
Waynesburg, Murrysville, Greensburg, New Kensington,
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown,
Champion, Ohiopyle, Follansbee, Wellsburg, Wheeling, Moundsville,
New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood,
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons,
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
203 AM EST Fri Jan 28 2022
...Slick roads possible this morning with accumulating snow...
1 to 2 inches of snow is expected this morning and result in slick
roads during the morning commute, especially if roads are left
untreated.
Be aware of conditions that could rapidly deteriorate and be
prepared for a longer commute this morning. Slow down and allow
plenty of extra space between your vehicle and the one in front of
Special weather statement, Jan 28, 5:21 AM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
521 AM EST Fri Jan 28 2022
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-281300-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of New Philadelphia, Dover, Carrollton,
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz,
Steubenville, Zanesville, Cambridge, Martins Ferry,
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage,
Grove City, Oil City, Franklin, Tionesta, New Castle,
Ellwood City, Butler, Clarion, Punxsutawney, Brookville,
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg,
Waynesburg, Murrysville, Greensburg, New Kensington,
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown,
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling,
Moundsville, New Martinsville, Fairmont, Morgantown,
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg,
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas,
and Canaan Valley
521 AM EST Fri Jan 28 2022
...Slick roads possible this morning with accumulating snow...
Snow is expected to continue today through the morning commute,
with up to an inch of additional accumulation. Untreated roads
will be snow covered and slippery. Use caution if traveling this
morning.
Local storm report, Jan 28, 7:49 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 AM EST FRI JAN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW NW RENO 41.41N 79.75W
01/28/2022 M1.5 INCH VENANGO PA COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 1 SSW FRANKLIN 41.37N 79.85W
01/28/2022 M1.5 INCH VENANGO PA COCORAHS
24-HOUR SNOWFALL.
0620 AM SNOW 5 W MARIENVILLE 41.46N 79.18W
01/28/2022 M1.1 INCH FOREST PA COCORAHS
24-HOUR SNOWFALL.
0625 AM SNOW GLEN DALE 39.95N 80.75W
01/28/2022 E1.0 INCH MARSHALL WV DEPT OF HIGHWAYS
0628 AM SNOW 1 N WELLSBURG 40.29N 80.61W
01/28/2022 E2.0 INCH BROOKE WV DEPT OF HIGHWAYS
0629 AM SNOW 2 E STRATTON 40.53N 80.60W
01/28/2022 E2.0 INCH HANCOCK WV DEPT OF HIGHWAYS
0632 AM SNOW 2 NW BEAVER 40.71N 80.33W
01/28/2022 E1.0 INCH BEAVER PA SOCIAL MEDIA
0647 AM SNOW BLUE ROCK 39.80N 81.89W
01/28/2022 E2.5 INCH MUSKINGUM OH SOCIAL MEDIA
0700 AM SNOW 3 S BRUCETON MILLS 39.62N 79.64W
01/28/2022 M1.2 INCH PRESTON WV COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW CAMBRIDGE 40.02N 81.59W
01/28/2022 E1.0 INCH GUERNSEY OH SOCIAL MEDIA
0700 AM SNOW COOKSBURG 41.36N 79.22W
01/28/2022 M1.0 INCH CLARION PA CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 WSW MOUNT PLEASANT 40.16N 80.82W
01/28/2022 M1.5 INCH JEFFERSON OH COCORAHS
24-HOUR SNOWFALL.
0744 AM SNOW ARNOLD 40.58N 79.76W
01/28/2022 E2.0 INCH WESTMORELAND PA SOCIAL MEDIA
0744 AM SNOW BRADDOCK HILLS 40.42N 79.86W
01/28/2022 E1.0 INCH ALLEGHENY PA SOCIAL MEDIA
0744 AM SNOW MOZART 40.03N 80.71W
01/28/2022 E2.0 INCH MARSHALL WV SOCIAL MEDIA
&&
EVENT NUMBER PBZ2201235
EVENT NUMBER PBZ2201236
EVENT NUMBER PBZ2201237
EVENT NUMBER PBZ2201238
EVENT NUMBER PBZ2201239
EVENT NUMBER PBZ2201240
EVENT NUMBER PBZ2201241
EVENT NUMBER PBZ2201242
EVENT NUMBER PBZ2201243
EVENT NUMBER PBZ2201244
EVENT NUMBER PBZ2201245
EVENT NUMBER PBZ2201246
EVENT NUMBER PBZ2201247
EVENT NUMBER PBZ2201248
EVENT NUMBER PBZ2201249
JF